The toxicity of synthetic cannabinoids is associated with similar symptoms. However, sympathomimetic toxicity, acute psychosis and agitation, as well as seizures and sedation may occur. In severe cases, hyperthermia, rhabdomyolysis, and renal failure have occurred. Accidentally consuming or consuming too much cannabis at one time can cause temporary adverse effects, also known as cannabis poisoning.
Cannabis poisoning is generally not known to be fatal. However, it can be very unpleasant and potentially dangerous, and sometimes requires emergency medical attention and, in some cases, hospitalization. Children and pets are at greater risk of cannabis poisoning. Synthetic cannabinoid products can be toxic.
As a result, people who smoke these products may react with a rapid heart rate, vomiting, agitation, confusion, and hallucinations. Some need to get help from emergency medical services or from hospital emergency departments or intensive care units. It is important for providers to be familiar with the causes, signs and treatment of cannabis toxicity, given the higher concentration of Δ9-tetrahydrocannabinol (THC) in many newer cannabis plants and the wide availability of cannabis in Los Angeles County. The active ingredient is believed to be tetrahydrocannabinol (THC), which is also responsible for poisoning.
THC, the main psychoactive component of the cannabis plant, has an extremely low toxicity and the amount that can enter the body through the consumption of cannabis plants does not pose any death threat. The main psychoactive ingredient is believed to be tetrahydrocannabinol, which is also responsible for most of the intoxicating effects experienced by users. Most teens and adults don't justify testing to diagnose or treat cannabis poisoning. In cannabis-induced psychotic disorders, the safe detoxification of cannabis usually takes 24 hours, but sometimes longer if there are persistent psychoses or unstable vital signs.
Despite their name, synthetic cannabinoids are usually not cannabinoids at all, present very different symptoms of toxicity and are significantly more dangerous, with potentially fatal consequences. Not all the effects of cannabis poisoning are welcomed by consumers, as some experience unpleasant psychological reactions such as panic, fear or depression. Acute poisoning also affects the heart and vascular system, leading to cannabis-induced tachycardia and postural hypotension. Preventing cannabis toxicity generally involves avoiding excessive or unintentional consumption of cannabis.
Mixing cannabis with other psychoactive substances, including alcohol, can cause higher levels of poisoning than using either substance alone and increases the risk of toxicity. The toxicity of cannabis ranges from benign reactions to severe symptoms requiring hospitalization and is influenced by the patient's dose and factors, among others.